Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Miami, FL

June 21, 2008Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 21, 2008, 4:21 PM EDT for Glades County, Hendry County, Florida. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2008, 4:21 PM EDT (20:21 UTC)
Expired
Jun 21, 2008, 5:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Glades County, FL, Hendry County, FL

The radar

The Melbourne radar (KMLB), 149 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:32 PM EDTHAIL 1Moore Haven, FLQUARTER SIZE HAIL REPORTED BY GLADES COUNTY SHERIFFS OFFICE.
Jun 21, 4:45 PM EDTTSTM WND GST 0Clewiston, FLAIRGLADES AIRPORT MESONET REPORTED WIND GUST UP TO 51 MPH
Jun 21, 4:45 PM EDTTSTM WND GST 51Clewiston, FAIRGLADES AIRPORT MESONET REPORTED WIND GUST UP TO 51 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2108 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 212022
SVRMFL
FLC043-051-212100-
/O.NEW.KMFL.SV.W.0064.080621T2021Z-080621T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.
  NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 500 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ORTONA...AND MOVING EAST AT 24 MPH.

* THE STORM WILL AFFECT...
  ORTONA.
  MOORE HAVEN.
  RURAL SOUTHEASTERN GLADES COUNTY.
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2693 8110 2689 8111 2688 8109 2685 8108
      2682 8104 2682 8095 2678 8094 2675 8088
      2669 8088 2667 8133 2670 8134 2683 8136
      2689 8137 2694 8108 2693 8107
TIME...MOT...LOC 2021Z 265DEG 21KT 2679 8120

$$

GREGORIA
1 follow-up statement
000
WWUS52 KMFL 212036
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT SAT JUN 21 2008

FLC043-051-212100-
/O.CON.KMFL.SV.W.0064.000000T0000Z-080621T2100Z/
HENDRY FL-GLADES FL-
436 PM EDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN GLADES AND NORTHEASTERN HENDRY COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LAKE HICPOCHEE...MOVING EAST AT 27 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
HARLEM...
MOORE HAVEN...
CLEWISTON...
AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2693 8110 2689 8111 2688 8109 2685 8108
      2682 8104 2682 8095 2678 8094 2675 8088
      2669 8088 2667 8133 2670 8134 2683 8136
      2689 8137 2694 8108 2693 8107
TIME...MOT...LOC 2036Z 270DEG 24KT 2677 8107

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:40 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 21, 2:40 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT SAT JUN 21 2008

.DISCUSSION...

AS OF EARLY THIS AFTERNOON...EAST COAST SEA BREEZE HAD MOVED
INLAND TO A LINE BISECTING METRO PALM BEACH COUNTY SOUTH TO ALONG
U.S. 27 IN BROWARD AND KROME AVE IN MIAMI-DADE. OUTSIDE OF PALM
BEACH COUNTY CONVECTION HAS BEEN SLOW TO FIRE AS ATMOSPHERE HAS
APPARENTLY STABILIZED SOME SINCE THIS MORNING...BUT ISOLATED
DEVELOPMENT WAS BEGINNING TO TAKE PLACE IN BROWARD COUNTY. WEST
COAST SEA BREEZE HAS PUSHED INLAND A GOOD WAYS WITH SCATTERED
CONVECTION FIRING ALONG IT. THINK THAT AS THE AFTERNOON WEARS ON
AT LEAST SCATTERED ACTIVITY WILL BEGIN TO FILL IN ON BOTH SEA
BREEZES WITH SLOW E/NE MOTION EXPECTED. GRADUAL INCREASE IN
ACTIVITY IS EXPECTED TOWARDS LATE AFTERNOON WITH CONVECTIVE
COVERAGE FILLING IN AS SEA BREEZES BEGIN TO CONVERGE A LITTLE WEST
OF THE EAST COAST METRO AREAS. TO THE NORTH...WIDESPREAD CIRRUS
BLOWOFF FROM CONVECTION IN CENTRAL FL COVERS MUCH OF THE LAKE
OKEECHOBEE REGION AND THIS HAS STABILIZED THINGS. HOWEVER...A
STRONG OUTFLOW BOUNDARY CONTINUES TO PRESS SOUTH FROM JUST NORTH
OF OKEECHOBEE/KOBE TO JUST NORTH OF PUNTA GORDA AND MAY FIRE
ADDITIONAL CONVECTION AS IT WORKS SOUTH INTO THESE AREAS. ONE OR
TWO STRONG STORMS STILL APPEAR POSSIBLE THIS AFTERNOON WITH GUSTY
WINDS FROM WET MICROBURSTS BEING THE MAIN THREAT ALONG WITH HEAVY
RAINFALL.

THE MEAN TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN CONUS
WITH SOUTHERN EXTENSION INTO THE NORTHERN GULF OF MEXICO TOMORROW.
AT THE SURFACE...LIGHT S/SSW FLOW WILL PREVAIL LEADING TO GOOD SEA
BREEZE DEVELOPMENT BY MID DAY ON THE EAST COAST. LIGHT WINDS WILL
LIMIT MAGNITUDE OF CONVERGENCE ALONG THE BOUNDARY UNTIL IT GETS
INLAND...SO THINK COVERAGE OF STORMS WILL BE LESS ON THE EAST
COAST TOMORROW THAN THE PAST 2 DAYS. MODEL FCST SOUNDINGS ALSO
SHOW A SLIGHT BIT OF WARMING IN THE 600-700MB LAYER AS WELL AS
SOME SLIGHT OVERALL DRYING WHICH SHOULD LIMIT COVERAGE. EXPECT AS
SEA BREEZE GETS INLAND HOWEVER THAT AT LEAST SCT THUNDERSTORMS
WILL DEVELOP AND WITH THE MEAN S/SW FLOW MIGRATE N/NE TOWARDS THE
LAKE OKEECHOBEE/PALM BEACH COUNTY AREA AND WILL HAVE HIGHEST POPS
HERE AS A RESULT.

THE UPPER TROUGH LIFTS UP THE EAST COAST A LITTLE BIT ON MONDAY
ALLOWING THE SFC-500MB RIDGE OVER THE CENTRAL ATLANTIC TO BUILD WEST
ACROSS THE FL PENINSULA. THIS WILL BRING AN INCREASING EASTERLY FLOW
REGIME BACK TO THE REGION WITH A GOOD EAST COAST SEA BREEZE STARTING
EACH DAY THROUGH MID WEEK...BUT THE FLOW WILL BE LIGHT ENOUGH FOR
WEST COAST SEA BREEZE DEVELOPMENT AND PSBL LAKE BREEZE DEVELOPMENT
AS WELL. AS A RESULT...MORE NIGHTTIME/EARLY MORNING SHOWERS OR A
STORM ARE PSBL ACROSS THE EAST COAST METRO AREAS WITH MOST AFTERNOON
ACTIVITY ACROSS THE INTERIOR AND WEST COAST...BUT GRADUALLY WARMING
MID LEVELS WILL LEAD TO LOWER OVERALL POPS MON-WED THAN WE HAVE SEEN
RECENTLY. THIS GENERAL PATTERN WILL HOLD THROUGH THE END OF THE
WEEK...WITH MODELS INDICATING ALTERNATING PERIODS OF SLIGHTLY DRIER
LOW LEVELS AND LOW LEVEL MOISTURE SURGES WHICH COULD LEAD TO SLIGHT
LOWER AND HIGHER POPS. THE GFS INDICATES WEAKER STEERING FLOW
THURSDAY AND BEYOND WHICH MAY BRING BETTER CHANCES FOR STORMS TO
EASTERN AREAS...BUT THERE IS SOME DISAGREEMENT AMONGST THE MODELS
REGARDING THIS SCENARIO.

DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS TOMORROW...HEAVY
RAINFALL WILL REMAIN A THREAT.

&&

.AVIATION...
THUNDERSTORMS EXPECTED TO CONTINUE DEVELOPING NEAR EASTERN
TERMINALS ALONG EAST COAST SEA BREEZE THIS AFTERNOON WITH OTHER
ACTIVITY MOVING IN FROM THE WEST POSSIBLY LATER THIS
AFTERNOON/EARLY THIS EVENING. HAVE CARRIED VCTS WITH A TEMPO GROUP
AS A RESULT OF THE HEIGHTENED CHANCE FOR STORMS. SOME STORMS MAY
BE ACCOMPANIED BY BRIEF, STRONG LOW LEVEL WIND GUSTS WITH VARYING
DIRECTIONS POSSIBLE NEAR OUTFLOW BOUNDARIES.

&&

.MARINE...
LIGHT SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE LOCAL WATERS
THIS PERIOD LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS. WINDS AND
SEAS MAY BE LOCALLY HIGHER IN AND NEAR ANY THUNDERSTORMS AND
MARINERS SHOULD EXERCISE CAUTION.

&&

.FIRE WEATHER...
NO CONCERNS AT THIS TIME AS DEWPOINTS WILL REMAIN IN THE 70S FOR
MUCH OF THIS PERIOD. SMOKE FROM THE MYAKKA CUT FIRE MAY COMBINE
WITH SOME PATCHY FOG TO CAUSE REDUCED VISIBILITIES ALONG THE
SOUTHWEST/WESTERN LAKE OKEECHOBEE SHORE COMMUNITIES TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  89  76  90 / 30 40 20 30
FORT LAUDERDALE  77  89  78  89 / 20 30 20 30
MIAMI            77  90  78  90 / 20 30 20 30
NAPLES           75  90  74  92 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...STRASSBERG
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jun 21, 9:30 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT SAT JUN 21 2008

FLZ063-066>075-168-172>174-220200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
930 AM EDT SAT JUN 21 2008

...NUMEROUS THUNDERSTORMS EXPECTED TODAY WITH STRONG TO POSSIBLY
SEVERE STORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF
MAINLAND SOUTH FLORIDA ONCE AGAIN TODAY. THE PRIMARY HAZARD EXPECTED
WITH THESE STORMS WILL BE STRONG GUSTY WINDS AND FREQUENT TO
EXCESSIVE LIGHTNING STRIKES.

WIND: THE STRONGEST STORMS WILL LIKELY PRODUCE WIND GUSTS FROM 50
TO 60 MPH.

HAIL: THE STRONGEST STORMS HAVE THE CAPABILITY OF PRODUCING PEA TO
DIME SIZED HAIL.

TORNADOS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER ALL MARINE
AREAS TODAY.

FLOODING: A LIGHT SOUTHWESTERLY STEERING FLOW WILL RESULT IN A
SLOW MOVEMENT OF ANY STORM THAT DEVELOPS. THIS, IN TURN, WILL
RESULT IN LOCALLY HEAVY RAINFALL, LEADING TO PONDING OF WATER IN
POORLY DRAINED LOCATIONS.

VISIBILITY: A MIXTURE OF SMOKE AND FOG TO THE IMMEDIATE WEST OF
SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE OKEECHOBEE
MAY RESULT IN VISIBILITY REDUCTIONS TO ONE MILE OR LESS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE ENTIRE AREA THROUGH THE MIDDLE OF NEXT WEEK.
LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED
SEVERE WEATHER NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE MONITOR THE SITUATION
AND AT LEAST PHONE IN REPORTS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GR

In the hours before

Special weather statement, Jun 21, 2:03 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT SAT JUN 21 2008

FLZ067-068-168-211830-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
203 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS MOVING ACROSS METRO AND COASTAL PALM BEACH COUNTY...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR HAVERHILL...MOVING EAST AT 12 MPH. A FEW FUNNEL
CLOUDS HAVE BEEN REPORTED WITH THIS ACTIVITY.

THIS STORM WILL AFFECT...

HAVERHILL...
GLEN RIDGE...
MANGONIA PARK...
WEST PALM BEACH...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2659 8025 2676 8027 2686 8007 2685 8007
      2684 8007 2661 8004
TIME...MOT...LOC 1803Z 260DEG 11KT 2668 8011

GR
Special weather statement, Jun 21, 3:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT SAT JUN 21 2008

FLZ073-212000-
INLAND MIAMI-DADE FL-
337 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORM MOVING ACROSS RURAL WESTERN MIAMI-DADE
COUNTY...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORTYMILE BEND. AN ADDITIONAL STRONG STORM
WAS LOCATED 3 MILES SOUTHWEST OF SHARK VALLEY OBSERVATION TOWER.
THESE STORMS WERE MOVING EAST AT 10 MPH.

THIS STORM WILL AFFECT...

  RURAL WESTERN MIAMI-DADE COUNTY

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2593 8050 2552 8050 2546 8086 2585 8087
TIME...MOT...LOC 1937Z 251DEG 9KT 2576 8077

GREGORIA
Special weather statement, Jun 21, 3:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT SAT JUN 21 2008

FLZ067-068-168-212015-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
341 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL PALM BEACH
COUNTY...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREENACRES CITY...MOVING EAST AT 10 MPH.

THIS STORM WILL AFFECT...

ABERDEEN...
FLORIDA GARDENS...
VILLAGE OF GOLF...
GREENACRES CITY...
ATLANTIS...
PALM SPRINGS...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2655 8003 2654 8004 2650 8005 2645 8027
      2662 8038 2676 8005 2674 8005 2676 8005
      2677 8003 2676 8003
TIME...MOT...LOC 1941Z 251DEG 9KT 2659 8019

GREGORIA
Special weather statement, Jun 21, 4:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT SAT JUN 21 2008

FLZ067-068-168-212030-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
406 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORM MOVING ACROSS EASTERN PALM BEACH COUNTY...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM EXTENDING FROM THE LOXAHATCHEE NATIONAL
WILDLIFE REFUGE TO BOYNTON BEACH...MOVING EAST AT 14 MPH.

THIS STORM WILL AFFECT...

BOCA RATON EQUESTRIAN CENTER...
VILLAGES OF ORIOLE...
VILLAGE OF GOLF...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES. PUBLIC REPORTED A BRIEF FUNNEL CLOUD WITH THIS STORM.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2654 8004 2651 8004 2649 8005 2645 8005
      2643 8006 2639 8006 2636 8007 2645 8049
      2666 8015 2662 8003 2655 8003
TIME...MOT...LOC 2006Z 281DEG 12KT 2651 8018

GREGORIA
Special weather statement, Jun 21, 4:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT SAT JUN 21 2008

FLZ063-066-212045-
HENDRY FL-GLADES FL-
410 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN HENDRY AND SOUTHERN
GLADES COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR ORTONA...MOVING EAST AT 17
MPH.

THIS STORM WILL AFFECT...

LAKE HICPOCHEE...
MOORE HAVEN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2699 8106 2698 8108 2695 8106 2692 8107
      2692 8108 2693 8110 2689 8111 2688 8109
      2685 8109 2683 8106 2682 8100 2671 8096
      2666 8144 2688 8145 2702 8107
TIME...MOT...LOC 2010Z 252DEG 14KT 2680 8125

GREGORIA
Special weather statement, Jun 21, 4:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT SAT JUN 21 2008

FLZ071-073-212100-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
412 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS MOVING ACROSS THE EVERGLADES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
DADE-COLLIER TRAINING AIRPORT TO 8 MILES NORTHWEST OF HOMESTEAD
GENERAL AIRPORT...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

AREAS WEST OF KROME AVENUE.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2557 8048 2546 8074 2598 8087 2612 8050
TIME...MOT...LOC 2012Z 237DEG 8KT 2589 8075 2557 8064

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:05 AM EDTSpecial Marine WarningMFL55 min
Jun 21, 2:03 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Jun 21, 3:37 PM EDTSpecial Weather StatementMFLMiami-Dade23 min
Jun 21, 3:41 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 21, 4:06 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Jun 21, 4:10 PM EDTSpecial Weather StatementMFLGlades35 min
Jun 21, 4:12 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jun 21, 4:25 PM EDTSpecial Marine WarningMFL95 min
Jun 21, 4:26 PM EDTSevere Thunderstorm WarningMFLPalm Beach49 min
Jun 21, 4:41 PM EDTSpecial Weather StatementMFLBroward49 min
Jun 21, 4:43 PM EDTTornado WarningMFLHendry, Palm Beach32 min
Jun 21, 5:11 PM EDTSpecial Weather StatementMFLBroward64 min
Jun 21, 5:12 PM EDTTornado WarningMFLPalm Beach33 min
Jun 21, 5:21 PM EDTSevere Thunderstorm WarningMFLBroward54 min
Jun 21, 5:43 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach27 min
Jun 21, 5:44 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
Jun 21, 5:50 PM EDTSpecial Marine WarningMFL115 min
Jun 21, 6:27 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jun 21, 6:58 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Jun 21, 7:12 PM EDTSpecial Weather StatementMFLMonroe33 min
Jun 21, 7:40 PM EDTSpecial Marine WarningMFL48 min
Jun 21, 7:50 PM EDTSpecial Weather StatementMFLMiami-Dade25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.